×

zbMATH — the first resource for mathematics

An efficient numerical method for singular perturbation problems. (English) Zbl 1095.65068
This paper deals with a numerical solution of singularly perturbed boundary value problems. Two schemes to integrate singularly perturbed system of initial value problems are presented. The first method is a combination ot the classical finite difference scheme and the exponentially fitted difference scheme. The second method is completely of exponential type. Two numerical examples are provided.

MSC:
65L10 Numerical solution of boundary value problems involving ordinary differential equations
34B05 Linear boundary value problems for ordinary differential equations
34E15 Singular perturbations for ordinary differential equations
PDF BibTeX Cite
Full Text: DOI
References:
[1] Doolan, E.P.; Miller, J.J.H.; Schilders, W.H.A., Uniform numerical methods for problems with initial and boundary layers, (1980), Boole Press Dublin · Zbl 0459.65058
[2] Farrell, P.A.; Hegarty, A.F.; Miller, J.J.H.; O’Riordan, E.; Shishkin, G.I., Robust computational techniques for boundary layers, (2000), Chapman & Hall, CRC Press London, Boca Raton, FL · Zbl 0964.65083
[3] Henrici, P., Error propagation for difference methods, (1963), Wiley New York · Zbl 0171.36104
[4] Miller, J.J.H.; O’Riordan, E.; Shishkin, G.I., Fitted numerical methods for singular perturbation problems, (1996), World Scientific Singapore · Zbl 0945.65521
[5] Morton, K.W., Numerical solution of convection-diffusion problems, (1996), Chapman & Hall London · Zbl 0861.65070
[6] Natesan, S.; Ramanujam, N., A computational method for solving singularly perturbed turning point problems exhibiting twin boundary layers, Appl. math. comput., 93, 259-275, (1998) · Zbl 0943.65086
[7] Natesan, S.; Ramanujam, N., “shooting method” for the solution of singularly perturbed two-point boundary-value problems having less severe boundary layer, Appl. math. comput., 133, 623-641, (2002) · Zbl 1035.65081
[8] Natesan, S.; Vigo-Aguiar, J.; Ramanujam, N., A numerical algorithm for singular perturbation problems exhibiting weak boundary layers, Comput. math. appl., 45, 469-479, (2003) · Zbl 1036.65065
[9] Roberts, S.M., A boundary-value technique for singular perturbation problems, J. math. anal. appl., 87, 489-508, (1979) · Zbl 0481.65048
[10] Roos, H.G.; Stynes, M.; Tobiska, L., Numerical methods for singularly perturbed differential equations, (1996), Springer New York
[11] Vigo-Aguiar, J.; Ferrándiz, J.M., A general procedure for the adaptation of multistep algorithms to the integration of oscillatory problems, SIAM J. numer. anal., 35, 4, 1684-1708, (1998) · Zbl 0916.65081
[12] Vigo-Aguiar, J.; Natesan, S., A parallel boundary-value technique for singularly perturbed two-point boundary-value problems, J. super computing, 27, 2, 195-206, (2004) · Zbl 1070.65066
[13] Walter, W., Differential and integral inequalities, (1970), Springer New York
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.